How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 58030
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

My partner is taking lamictal for her Epilepsy, diagnosed

This answer was rated:

My partner is taking lamictal for her Epilepsy, diagnosed approximately 1996. Since then she has had increases, reductions as necessary. She has recently been diagnosed with Coeliac disease and is on a strict gluten free diet. The serious issues at the minute is that, because of continues seizures, her medication has been increased to 250mg twice a day, she has lost 2.5 stones in weight, has visual problems, nausea, sickness, tummy pains, headaches as well as having been in hospital over Xmas and New year with these problems. All .major tests seem to have drawn a blank. Her therapeutic levels are too high, 16, 18, and now 19. She has a new consultant who does not see this as a problem. We are scared that she has now become toxic. She is a nurse and cannot work at the moment because of this and she has now been told she is being put on sickness monitoring, this is causing her a lot of stress. In the meantime, her consultant refuses to reduce her medication to see if this makes a difference. Please can you help, we are desperate to know what to do next. Thank you so much. Mags

Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

have they bothered to check a lamictal level?

Customer: replied 1 month ago.
presently 19.

Sorry Mags I missed that in the post.
I can't believe that the consultant thinks that is fine!

That is ridiculous

the level needs to be lowered

she is toxic

let me know if you have other questions.

if done for now, please leave a 5 star rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. Phil" in the medicine, cardiology or pharmacy categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-irondoc/

Dr. Phil, MD and other Medical Specialists are ready to help you